Hail, Harris
- When
- June 19, 1:55 PM CST
- Where
- Harris County, 1.51 mi NNE of Louetta
- Measured
- 0.88 in hail
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 29.920, -95.570
Nickel size hail was observed just north of Jersey Village.
Southward-moving severe thunderstorms developed in the early afternoon and produced hail and wind damage in their path.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Southward-moving severe thunderstorms developed in the early afternoon and produced hail and wind damage in their path.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 19, 1:54 PM CST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 254 PM CDT THU JUN 19 2008 .DISCUSSION... DUE TO CURRENT ACTIVE CONVECTIVE ACTIVITY MOVING TO HARRIS AND LIBERTY COUNTIES...THIS DISCUSSION WILL BE SOMEWHAT CONDENSED. BAND OF THUNDERSTORMS FROM NW HARRIS COUNTY TO BETWEEN CORRIGAN AND SEGNO MOVING SOUTHEAST EARLY THIS AFTERNOON. THIS CLUSTER WILL PROBABLY INTERACT WITH THE SEABREEZE BOUNDARY INITIATING STRONGER CONVECTION. WITH PRONOUNCED RAIN COOLED/CLOUD COVER REGION BEHIND ACTIVITY...CHANCES OF REDEVELOPMENT OVER EAST CENTRAL AND NORTHEAST ZONES WILL BE ON THE LOW SIDE THIS EVENING. IR LOOP INDICATE UPPER LEVEL IMPULSE INITIATING CONVECTION OVER EASTERN COLORADO THIS AFTERNOON. MODELS PICK UP SOMEWHAT WITH THIS INDICATING ENERGY TRANSLATING SE TO OUR REGION FRIDAY. WE INDICATED HIGHER POPS NORTHERN ZONES FRIDAY MORNING WITH HIGHER POPS SPREADING DURING AFTERNOON. WEAK SHORT WAVE MOVING ACROSS LATE FRIDAY NIGHT AND INTO SATURDAY WILL RESULT IN LOWER THICKNESS VALUES OVER OUR REGION AND MAY BRING A WEAK BOUNDARY. TEMPERATURES SHOULD BE SLIGHTLY LOWER THIS WEEKEND DUE TO LOWER THICKNESS VALUES AND INCREASED CLOUD COVER ESPECIALLY EARLY SATURDAY. NOTE THAT THE UPPER LEVEL SHEAR ZONE EAST OF OUR REGION WILL RETROGRADE GRADUALLY DURING THE WEEKEND AND INTO NEXT WEEK. MODELS ARE HINTING THAT THIS SHEAR ZONE ALBEIT WEAKER MAY BE OVER OVER OUR REGION NEXT WEEK. 37 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 74 93 73 93 72 / 20 30 30 20 10 HOUSTON (IAH) 76 93 74 94 73 / 30 40 30 30 10 GALVESTON (GLS) 79 89 78 90 78 / 30 30 20 30 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1008 AM CDT THU JUN 19 2008 TXZ163-164-176>179-195>200-210>214-226-227-235>238-201515- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 1008 AM CDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...LATE THIS MORING THROUGH TONIGHT A WEAK STATIONARY FRONT DRAPED ACROSS COASTAL SOUTHEASTERN TEXAS UP INTO THE HUNTSVILLE REGION WILL INTERACT WITH A COMPLEX OF THUNDERSTORMS MOVING SOUTH INTO THE REGION. THUNDERSTORMS WILL LIKELY DEVELOP AS THIS SYSTEM MOVES THROUGH THE NORTHERN PORTIONS OF THE REGION LATE THIS MORNING AND EARLY THIS AFTERNOON. RAINFALL OF 1 TO 2 INCHES WILL BE POSSIBLE. THE THUNDERSTORMS WILL BECOME STRONGER THIS AFTERNOON AND BY MID AFTERNOON STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AS THIS COMPLEX OF STORMS COLLIDES WITH THE SEABREEZE. WITH THIS COLLISION THE POTENTIAL FOR HEAVY RAINS WILL INCREASE...RAINFALL ACCUMULATIONS ACROSS THE CENTRAL PORTIONS OF SOUTHEAST TEXAS WILL LIKELY AVERAGE AROUND ONE HALF INCH WITH ISOLATED TOTALS OF 3 TO 4 INCHES. IN ADDITION THE POTENTIAL FOR STRONG DAMAGING WINDS AND POSSIBLY HAIL WILL ACCOMPANY THE STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAY TWO...FRIDAY THE DAILY REGENERATION OF LOWER ATMOSPHERIC MOISTURE WITH VICINITY WIND SHIFT BOUNDARIES CREATED BY LOCAL SEA AND GULF BREEZES...PREVIOUS DAYS STORMS...AND SOUTHERN-MOVING NORTHERN TEXAS STORM SYSTEMS...WILL KEEP A CHANCE FOR THUNDERSTORMS IN THE FORECAST. ALTHOUGH MANY THUNDERSTORMS WILL JUST BRING BENEFICIAL RAINS TO COOL DOWN AFTERNOON HEAT...A FEW ISOLATED STORMS COULD BRIEFLY BECOME SEVERE IN THE LATE AFTERNOON TO EARLY EVENING HOURS. THE MAIN THREATS FROM THESE SEVERE STORMS WILL BE DAMAGING DOWNBURST WINDS AND LOCALLY MINOR FLOODING FROM HIGH HOURLY RAINFALL RATES. .DAYS THREE THROUGH FOUR...SATURDAY AND SUNDAY A NEARING COOL FRONT...BECOMING STATIONARY ALONG OR NEAR THE LOUISIANA TEXAS COASTLINE...WILL PROVIDE AN ADDITIONAL FOCUS FOR SOUTHEASTERN TEXAS RAINFALL. IF PRECIPITATION DEVELOPS OFF TO THE NORTHEAST AND BUILDS BACK ACROSS THE HOUSTON GALVESTON AREA...THE MAIN THREAT WILL BE HIGH RAIN AMOUNTS. SLOWER STORM MOTION...OR NEAR EAST TO WEST MOVEMENT OF PRECIPITATION...MAY CREATE FLOODING CONCERNS PRIMARILY ALONG AND EAST OF INTERSTATE 45 AND GENERALLY SOUTH OF INTERSTATE 10. DAYS FIVE THROUGH SEVEN...MONDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... AT THIS TIME...SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FOR AREAS SOUTH OF A LINE FROM SEALY TO CONROE TO LIVINGSTON.
The Houston radar (KHGX), 69 km away, was scanning. The volume nearest the first event began at 19:55 UTC.
6 thunderstorm wind, 5 hail. Local standard time, as filed.
Nickel size hail was observed just north of Jersey Village.
Half dollar size hail was observed to the northwest of Jersey Village.
Thunderstorm winds blew down a fence just northwest of Jersey Village.
Thunderstorm winds downed a fence and damaged a gazebo near the intersection of Highway 6 and Clay Road.
Thunderstorm winds blew down a Dairy Queen roof sign near the intersection of Pasadena Boulevard and Strawberry Road. Numerous trees and power lines were downed across the area with some trees downed on residential homes.
Thunderstorm winds collapsed the top floor of a building under construction in Rice Village near Sunset. The was one fatality and seven injuries in the collapse.
A wind gust of 57 knots was measured at the Hobby Airport ASOS.
Quarter size hail was observed five miles southeast of Hobby Airport.
Nickel to quarter size hail occurred in the Fresno area.
Penny to quarter size hail was observed in Wharton and lasted for approximately twenty minutes.
Thunderstorm winds downed tree limbs and power lines throughout the city of Wharton. Several streets and highways, including U.S. 59 southbound at the Colorado bridge, were blocked.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Thunderstorm Wind, Harris | 2008-06-19 | 41 | Male | Heavy Equipment/Construction | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117676, 117677, 117678, 117679, 117680, 117681, 117682, 117683, 117684, 117685, 117686.